MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient was implanted bilateral implants sometime in (b)(6) 2019.But these intraocular lenses (iols) were explanted due to mechanical failure.It was learned that by mechanical failure, the customer meant that the patient had decreased near vision after implant of the lenses and he was unable to read.He also complained of significant glare with new lenses that did not improve over time.Initial pre-op visual acuity for left eye: uncorrected visual acuity left eye: 20/20 distance, 20/30 at near.Post-op visual acuity after implanting the zxr00 lens: uncorrected: 20/60 distance, 20/100 near checked on (b)(6) 2019, most recent visual acuity prior to explant was 20/50 distance, 20/50 near.Post-op visual acuity after implanting the dfr00v lens, 20.0 serial number (b)(4): 1 day post op 20/50 at distance, 20/100 near (patient has not had further post op yet).No other information was provided.This report captures event for left eye.A separate report will be submitted for event in right eye.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the initial mdr report inadvertently did not include the following information in the section b5; therefore, the information has been captured in this supplemental mdr report.Section b5: there was no patient injury such as capsular tear reported.Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed and no nonconformance report was found as part of this manufacturing records review.The product was manufactured and released according to specification.A search in complaint system revealed one additional complaint was received for this production order.Since the complaint issues reported were unrelated, no escalation was required.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: nov 30, 2021.Device evaluation: the complaint lens was received stuck to paper inside of a specimen cup.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12708872
Report Number2020664-2021-07940
Device Sequence Number4239701
Product Code POE
UDI-Device Identifier05050474579101
UDI-Public(01)05050474579101(17)220615
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/12/2021
12/29/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date11/12/2021
01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite